Alert archive / California / Freeze Warnings in 2015
Freeze Warning 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 25, 2015, 2:55 AM PST for 10 counties in California. It took effect at Dec 26, 2015, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 2:55 AM PST (10:55 UTC)
- In effect from
- Dec 26, 2015, 12:00 AM PST
- Expired
- Dec 26, 2015, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 42 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS76 KMTR 251055 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 255 AM PST FRI DEC 25 2015 ...COLD OVERNIGHT TEMPERATURES THIS WEEKEND... .A COLD AIR MASS OVER THE REGION WILL RESULT IN WIDESPREAD FREEZING TEMPERATURES OVERNIGHT TONIGHT INTO SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. FREEZING CONDITIONS ARE EXPECTED FOR SEVERAL HOURS OVER INLAND AREAS...AWAY FROM THE IMMEDIATE COAST AND SAN FRANCISCO BAY SHORELINE. CAZ506-507-510>513-516>518-528-251900- /O.UPG.KMTR.FZ.A.0001.151226T0800Z-151226T1700Z/ /O.NEW.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/ /O.CON.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 255 AM PST FRI DEC 25 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. * TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST TO RANGE FROM THE MID 20S TO LOWER 30S. * LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING AND WATCH DOES NOT INCLUDE THE CITY OF SAN FRANCISCO OR THE SAN FRANCISCO BAY SHORELINE. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ529-530-251900- /O.NEW.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/ NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 255 AM PST FRI DEC 25 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. * TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST TO RANGE FROM THE UPPER 20S TO LOWER 30S. * LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE MONTEREY BAY AREA. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
822 WWUS76 KMTR 252154 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 154 PM PST FRI DEC 25 2015 ...COLD OVERNIGHT TEMPERATURES THIS WEEKEND... .CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COLD AIR MASS ALREADY IN PLACE OVER THE REGION WILL RESULT IN WIDESPREAD FREEZING TEMPERATURES OVERNIGHT TONIGHT INTO SATURDAY MORNING AND ONCE AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. FREEZING CONDITIONS ARE EXPECTED FOR SEVERAL HOURS OVER MUCH OF THE REGION WITH THE EXCEPTION OF THE SAN FRANCISCO PENINSULA AND THE IMMEDIATE COASTLINE. CAZ508-261700- /O.EXA.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/ /O.EXA.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/ SAN FRANCISCO BAY SHORELINE- 154 PM PST FRI DEC 25 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST TO RANGE FROM THE UPPER 20S TO LOWER 30S. * LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO BAY AREA. NOTE THAT THE FREEZE WARNING AND WATCH DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ506-507-510>513-516>518-528-261700- /O.CON.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/ /O.CON.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 154 PM PST FRI DEC 25 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST TO RANGE FROM THE MID 20S TO LOWER 30S. * LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING AND WATCH DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ529-530-261700- /O.EXA.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/ /O.CON.KMTR.FZ.W.0009.151226T0800Z-151226T1700Z/ NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 154 PM PST FRI DEC 25 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST TO RANGE FROM THE LOWER 20S TO LOWER 30S. * LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING AND WATCH DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
643 WWUS76 KMTR 261109 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 309 AM PST SAT DEC 26 2015 ...COLD OVERNIGHT TEMPERATURES THIS WEEKEND... .CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COLD AIR MASS ALREADY IN PLACE OVER THE REGION WILL RESULT IN WIDESPREAD FREEZING TEMPERATURES THIS MORNING AND ONCE AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. FREEZING CONDITIONS ARE EXPECTED FOR SEVERAL HOURS OVER MUCH OF THE REGION WITH THE EXCEPTION OF THE SAN FRANCISCO PENINSULA AND THE IMMEDIATE COASTLINE. CAZ506>508-510>513-516>518-528>530-261730- /O.UPG.KMTR.FZ.A.0002.151227T0800Z-151227T1700Z/ /O.NEW.KMTR.FZ.W.0010.151227T0800Z-151227T1700Z/ /O.CON.KMTR.FZ.W.0009.000000T0000Z-151226T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 309 AM PST SAT DEC 26 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST TO RANGE FROM THE MID 20S TO LOWER 30S. * LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
970 WWUS76 KMTR 261706 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 906 AM PST SAT DEC 26 2015 ...COLD OVERNIGHT TEMPERATURES AGAIN TONIGHT... .CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COLD AIR MASS ALREADY IN PLACE OVER THE REGION WILL RESULT IN WIDESPREAD FREEZING TEMPERATURES ONCE AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. FREEZING CONDITIONS ARE EXPECTED FOR SEVERAL HOURS OVER MUCH OF THE REGION WITH THE EXCEPTION OF THE SAN FRANCISCO PENINSULA AND THE IMMEDIATE COASTLINE. TEMPERATURES TONIGHT ARE CURRENTLY FORECAST TO BE MARGINALLY COLDER THAN LAST NIGHT. CAZ506>508-510>513-516>518-528>530-270600- /O.EXP.KMTR.FZ.W.0009.000000T0000Z-151226T1700Z/ /O.CON.KMTR.FZ.W.0010.151227T0800Z-151227T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 906 AM PST SAT DEC 26 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... ...FREEZE WARNING HAS EXPIRED... * TEMPERATURES...OVERNIGHT AND EARLY MORNING TEMPERATURES FORECAST TO RANGE FROM THE MID 20S TO LOWER 30S. * LOCATIONS...MOST INTERIOR LOCATIONS ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREA. NOTE THAT THE FREEZE WARNING DOES NOT INCLUDE THE CITY OF SAN FRANCISCO. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO CROPS AND SENSITIVE VEGETATION. OUTDOOR PETS...LIVESTOCK AND PEOPLE REMAINING OUTDOORS OVERNIGHT ARE AT RISK FOR HYPOTHERMIA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 24, 10:25 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 24, 10:25 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1025 PM PST THU DEC 24 2015
...COLD OVERNIGHT TEMPERATURES THIS WEEKEND...
.SYNOPSIS...A COLD WEATHER SYSTEM WILL CONTINUE TO PRODUCE
SCATTERED SHOWERS FROM TONIGHT THROUGH MIDDAY CHRISTMAS
DAY...MAINLY ACROSS COASTAL AREAS SOUTH OF SAN FRANCISCO. DRY
WEATHER WILL RETURN TO ALL AREAS BY LATE CHRISTMAS DAY. COOL
CONDITIONS WILL PERSIST THROUGH THE WEEKEND. NIGHTS WILL BE
ESPECIALLY COLD WITH FREEZING OR SUB-FREEZING TEMPERATURES
EXPECTED ACROSS INLAND AREAS BOTH ON FRIDAY NIGHT AND SATURDAY
NIGHT. A WEAK WEATHER SYSTEM WILL BRING RAIN CHANCES SUNDAY NIGHT
INTO MONDAY. DRY WEATHER IS THEN EXPECTED FOR THE BALANCE OF NEXT
WEEK.
&&
.DISCUSSION...AS OF 9:00 PM PST THURSDAY...KMUX RADAR SHOWS
SCATTERED SHOWERS CONTINUE THIS EVENING...MAINLY OVER THE COASTAL
WATERS AND ACROSS MONTEREY COUNTY. SNOW SHOWERS WERE REPORTED
EARLIER THIS EVENING AT 2500 FEET IN THE SANTA CRUZ
MOUNTAINS...WITH A FEW SNOWFLAKES REPORTED AS LOW AS THE 1870'
SUMMIT OF HIGHWAY 17.
THE 00Z NAM IS CONSISTENT WITH PREVIOUS MODEL RUNS IN CONFINING
MOST SHOWER ACTIVITY OVERNIGHT TO COASTAL AREAS FROM MONTEREY BAY
SOUTH...AND THEN FORECASTING RENEWED SHOWER ACTIVITY ON CHRISTMAS
MORNING AS ONE LAST SHORTWAVE DROPS IN FROM THE NORTH. SHOWER
ACTIVITY ON CHRISTMAS MORNING IS EXPECTED TO BE MOSTLY OVER
COASTAL AREAS SOUTH OF SAN FRANCISCO. INLAND PORTIONS OF THE SAN
FRANCISCO BAY AREA MAY SEE LITTLE OR NO ADDITIONAL SHOWER ACTIVITY
WITH THIS SYSTEM. ALL PRECIPITATION IS EXPECTED TO END BY EARLY
AFTERNOON ON CHRISTMAS...LEAVING THE REST OF THE DAY DRY AND COOL
UNDER PARTLY CLOUDY SKIES.
WITH A COLD AIRMASS MOVING INTO OUR REGION...THE PRIMARY WEATHER
CONCERN THROUGH THE WEEKEND WILL BE THE LIKELIHOOD OF FREEZING
LATE NIGHT AND EARLY MORNING TEMPERATURES. MOIST ONSHORE FLOW
WILL KEEP TEMPERATURES ABOVE FREEZING TONIGHT EXCEPT IN THE
HIGHER HILLS. WINDS ARE FORECAST TO VEER TO THE NORTH AND
NORTHEAST LATE TOMORROW AND TOMORROW NIGHT WHICH WILL BRING IN A
DRIER AIRMASS AND RESULT IN CLEARING SKIES AND COLDER TEMPS.
GUIDANCE CALLS FOR WIDESPREAD TEMPERATURES AT OR BELOW FREEZING
FOR INLAND AREAS LATE FRIDAY NIGHT INTO SATURDAY MORNING. BUT
GUIDANCE MAY BE TOO COOL IF NORTHERLY WINDS INCREASE ON FRIDAY
NIGHT AS FORECAST. BREEZY CONDITIONS ON FRIDAY NIGHT WILL MOSTLY
BE CONFINED TO THE HILLS...SO SOME OF THE WIND-SHELTERED VALLEYS
MAY SEE FREEZING TEMPS BY SUNRISE SATURDAY MORNING. SATURDAY NIGHT
IS LIKELY TO BE THE COLDEST NIGHT. EVEN THOUGH THE AIRMASS ALOFT
WILL BEGIN TO WARM BY THEN AS A SHORTWAVE RIDGE BUILDS IN
ALOFT...COLD AIR WILL REMAIN NEAR THE SURFACE AND LIGHTER WINDS ON
SATURDAY NIGHT WILL ALLOW FOR MORE EFFICIENT COOLING. A FREEZE
WATCH REMAINS IN EFFECT FOR ALL OF OUR INLAND ZONES FOR LATE
FRIDAY NIGHT/SATURDAY MORNING AND ALSO FOR LATE SATURDAY
NIGHT/SUNDAY MORNING. AS WE DRAW CLOSER TO FRIDAY NIGHT A DECISION
WILL NEED TO BE MADE WHETHER TO TRANSITION THE FREEZE WATCH TO A
WARNING. AT THIS POINT IT SEEMS LIKELY A FREEZE WARNING WILL BE
ISSUED...ESPECIALLY FOR SATURDAY NIGHT. MAY ALSO NEED TO CONSIDER
A FROST ADVISORY FOR SOME COASTAL AREAS ON SATURDAY NIGHT/SUNDAY
MORNING.
DAYTIME WEATHER CONDITIONS OVER THE WEEKEND WILL BE MOSTLY SUNNY
AND COOL WITH HIGHS MOSTLY IN THE 50S.
NIGHTTIME TEMPERATURES WILL MODERATE ON SUNDAY NIGHT AS CLOUDS
ASSOCIATED WITH AN INCOMING WEAK WEATHER SYSTEM SPREAD ACROSS THE
AREA. THAT SYSTEM MAY PRODUCE LIGHT RAIN IN THE NORTH BAY AS
EARLY AS SUNDAY EVENING...AND THEN ACROSS AREAS SOUTH OF THE
GOLDEN GATE BY LATE SUNDAY NIGHT AND MONDAY MORNING. THE 00Z NAM
DEVELOPS RAIN MUCH FARTHER SOUTH WITH THIS SYSTEM COMPARED TO THE
00Z GFS. THE LATTER MODEL RAPIDLY WEAKENS THE FRONT AS IT PUSHES
INLAND.
THE BALANCE OF NEXT WEEK AND INTO THE NEW YEARS WEEKEND IS
EXPECTED TO BE DRY AS A HIGH AMPLITUDE LONGWAVE RIDGE DEVELOPS OFF
THE WEST COAST AND THEN GRADUALLY SHIFTS EASTWARD OVER CA. LOOK
FOR SUNNY AND MILD DAYS DURING THIS PERIOD OF TIME...WITH A
GRADUAL WARMING TREND. NIGHTS WILL REMAIN COOL WITH OVERNIGHT LOWS
DROPPING DOWN TO NEAR FREEZING IN THE INLAND VALLEYS.
&&
.AVIATION...AS OF 10:00 PM PST THURSDAY...STILL SOME SCATTERED
SHOWERS MOVING SOUTHEASTWARD MAINLY OVER THE OFFSHORE WATERS BUT
BRUSHING INTO COASTAL LAND AREAS FROM AROUND SAN MATEO COUNTY
SOUTHWARD. THIS LOOKS TO CONTINUE THROUGH THE NIGHT. THEN MONDAY
MORNING...LATEST OUTPUT FROM THE NAM MODEL AND TO A LESSER DEGREE
THE NEW GFS PROJECT THIS SHOWER ACTIVITY WILL INCREASE AS AN UPPER
LEVEL DISTURBANCE SLIDES RAPIDLY DOWN THE COAST. PRESENT
INDICATIONS ARE THAT TERMINALS AROUND SF BAY WILL BE RIGHT NEAR
THE EDGE OF THE PRECIP AREA. VFR CONDS ARE EXPECTED TO PREVAIL AT
ALL TERMINALS EXCEPT FOR KSTS WHERE PRESENTLY DEVELOPING RESTRICTED
VISIBILITY IN FOG OR HAZE IS LIKELY TO CONTINUE THROUGH THE NIGHT
AND INTO THE MORNING HOURS.
VICINITY OF KSFO...VFR CONDS EXPECTED TO PREVAIL TONIGHT AND
FRIDAY ALONG WITH LIGHT WINDS. HIGH CONFIDENCE IN DRY WEATHER
TONIGHT...BUT SIGNIFICANTLY LOWER CONFIDENCE THAT IT WILL REMAIN
ENTIRELY DRY ON THURSDAY.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...SCATTERED SHOWERS CONTINUING TO
BRUSH THE COAST THROUGH THE NIGHT...AND POTENTIALLY PASSING OVER
TERMINALS THOUGH MORE LIKELY KMRY THAN KSNS. THEN INCREASING
SHOWER ACTIVITY DURING THE MORNING ON THURSDAY...ESPECIALLY CLOSER
TO THE COAST. NOTE THAT PRECIP WILL LIKELY BE IN THE FORM OF SNOW
OVER BIG SUR RIDGES FOR GEN AVIATION HEADING SOUTHWARD.
&&
.MARINE...AS OF 9:28 PM PST THURSDAY...MODERATE AND GUSTY NORTHWEST
WINDS WILL GENERALLY PREVAIL ACROSS THE COASTAL WATERS THROUGH
FRIDAY EVENING ALONG WITH HAZARDOUS CONDITIONS DUE TO SQUARED
SEAS. WINDS WILL DECREASE SATURDAY THROUGH MONDAY AS HIGH PRESSURE
BUILDS OVER THE GREAT BASIN.
&&
.CLIMATE...HERE ARE MINIMUM TEMPERATURE RECORDS FOR THE DECEMBER 26TH
AND 27TH AS WELL AS THE LAST DATE THE RECORD WAS SET.
SF BAY AREA.................DEC 26...........DEC 27...
LOCATION..................TEMP/YEAR.........TEMP/YEAR.
KENTFIELD..................20/1924...........25/1923..
SAN RAFAEL.................29/1895...........29/1895..
NAPA.......................22/1924...........23/1918..
SAN FRANCISCO..............36/1924...........36/1879..
SFO AIRPORT................32/1954...........33/1962..
OAKLAND DOWNTOWN...........32/1997...........35/1988..
OAKLAND AIRPORT............31/1954...........31/1956..
RICHMOND...................33/1962...........33/1962..
LIVERMORE..................22/1968...........22/1962..
MOUNTAIN VIEW..............31/1962...........32/1976..
SAN JOSE...................22/1924...........26/1912..
GILROY.....................23/1987...........24/1990..
----
MONTEREY BAY AREA...........DEC 26...........DEC 27...
LOCATION..................TEMP/YEAR.........TEMP/YEAR.
MONTEREY...................33/1988...........31/1954..
SANTA CRUZ.................25/1924...........26/1962..
SALINAS....................29/2011...........27/1966..
SALINAS AIRPORT............27/1954...........23/1954..
KING CITY..................20/1953...........20/1954..
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: DYKEMA
AVIATION: BLIER
MARINE: BLIER
CLIMATE: BELL
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:28 PM PST | Small Craft Advisory for Hazardous Seas | MTR | 18 hr |
Nearby
Freeze Warnings in California, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.